Alert archive / Arizona / Tornado Warnings in 2024
Tornado Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this tornado warning at Aug 10, 2024, 7:28 PM MST for Yavapai County, Arizona. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2024, 7:28 PM MST (02:28 UTC)
- Expired
- Aug 10, 2024, 7:45 PM MST
- In force
- 17 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 69 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2238 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2224 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171
WFUS55 KFGZ 110228
TORFGZ
AZC025-110245-
/O.NEW.KFGZ.TO.W.0001.240811T0228Z-240811T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Flagstaff AZ
728 PM MST Sat Aug 10 2024
The National Weather Service in Flagstaff has issued a
* Tornado Warning for...
Yavapai County in west central Arizona...
* Until 745 PM MST.
* At 727 PM MST, a severe thunderstorm capable of producing a tornado
was located 12 miles southwest of Childs Power Plant, or 25 miles
south of Camp Verde, moving northwest at 10 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
Yavapai County, including the following locations... Pine Mountain
Wilderness and Cedar Bench Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This Tornado Warning replaces the Severe Thunderstorm Warning issued
for the same area.
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3419 11172 3413 11184 3427 11208 3442 11179
TIME...MOT...LOC 0227Z 144DEG 9KT 3420 11183
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
RR2 follow-up statements
367
WWUS55 KFGZ 110237
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
737 PM MST Sat Aug 10 2024
AZC025-110245-
/O.CON.KFGZ.TO.W.0001.000000T0000Z-240811T0245Z/
Yavapai-
737 PM MST Sat Aug 10 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR YAVAPAI
COUNTY...
At 737 PM MST, a severe thunderstorm capable of producing a tornado
was located 12 miles southwest of Childs Power Plant, or 23 miles
south of Camp Verde, moving northwest at 10 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pine Mountain Wilderness, Cedar Bench Wilderness, and Agua Fria
National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3421 11177 3417 11184 3428 11205 3442 11179
TIME...MOT...LOC 0237Z 144DEG 9KT 3422 11185
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
RR900 WWUS55 KFGZ 110248 SVSFGZ Severe Weather Statement National Weather Service Flagstaff AZ 748 PM MST Sat Aug 10 2024 AZC025-110258- /O.EXP.KFGZ.TO.W.0001.000000T0000Z-240811T0245Z/ Yavapai- 748 PM MST Sat Aug 10 2024 ...THE TORNADO WARNING FOR YAVAPAI COUNTY HAS EXPIRED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. However, small hail, gusty winds and heavy rain are still possible with this thunderstorm. && LAT...LON 3421 11177 3417 11184 3428 11205 3442 11179 TIME...MOT...LOC 0248Z 144DEG 9KT 3423 11186 $$ RR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this tornado warning went out at Aug 10, 4:20 PM MST, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 10, 4:20 PM MST, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 420 PM MST Sat Aug 10 2024 .SYNOPSIS...Daily chances for showers and thunderstorms continue through early next week, with a drying trend possible mid to late week. Temperatures will be near normal with light winds outside of storms. && .DISCUSSION...The high pressure over Texas that nosed into east- central and southeast Arizona this morning is weakening and moving back eastward. This brought a decrease in convective activity today with mostly light showers over the White Mountains. Numerous showers and thunderstorms formed over much of the rest of northern Arizona today. Some of the storms produced heavy rain and gusty winds. Storms will continue through the afternoon and decrease some this evening. However, scattered showers and thunderstorms may continue through the night especially from the Four Corners to northwestern Coconino County. By Sunday afternoon, moisture and instability will increase again with higher storm chances. Slow storm motions again Sunday mean that there will be a threat of localized heavy rain/flooding along with the usual small hail/gusty winds. Monday into Tuesday, a trough along the West Coast will start to move inland. This will eventually turn our flow along around to the south to southwest. However, moisture will remain in place over Arizona and we could see some enhancement of showers and thunderstorms, even during the overnight hours Monday night. Wednesday through Friday, the GFS and EC diverge some. The EC is showing drier air moving in from the southwest while the GFS keeps moisture over Arizona. Current forecast leans more with the drier EC. && .AVIATION...Sunday 11/00Z through Monday 12/00Z...SCT-NUMRS SHRA/TSRA through 02Z-04Z, then remaining cloudy overnight, with ISOLD -SHRA. Most activity along and N of a KRQE-KINW-KPRC line. Stronger cells may produce brief MVFR conditions. Mainly light winds outside of convective activity. Similar conditions develop again AFT 18Z-20Z Sunday. OUTLOOK...Monday 12/00Z through Wednesday 14/00Z...Expect daily convective activity from 18Z-03Z each day. Stronger cells may produce brief MVFR conditions. Light winds outside of convective activity. && .FIRE WEATHER...Tonight through Monday...Scattered showers and thunderstorms will continue today, especially across northwestern Arizona. Expect an increase in thunderstorm coverage Sunday and Monday. Heavy rain and strong outflow winds will continue to be the primary storm threats. Otherwise, expect near average temperatures and west to southwest prevailing winds each day. Tuesday through Thursday...Daily chances for showers and thunderstorms continue each afternoon and evening, with a drying trend and decreased storm coverage by Wednesday and Thursday. Generally light southwest winds 10 to 15 mph are forecast each afternoon. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...MAS AVIATION...Peterson FIRE WEATHER...MCT For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Aug 10, 5:56 PM MST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
556 PM MST Sat Aug 10 2024
AZZ015-037-038-110145-
Yavapai County Valleys and Basins-Western Mogollon Rim-Oak Creek and
Sycamore Canyons-
556 PM MST Sat Aug 10 2024
...STRONG THUNDERSTORMS WILL IMPACT YAVAPAI AND COCONINO COUNTIES
THROUGH 645 PM MST...
At 556 PM MST, Doppler radar was tracking a cluster of strong
thunderstorms over Page Springs, or 8 miles southwest of Sedona,
moving north at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Verde Village, Red Rock State Park, Beaverhead Flat, Cottonwood
Airport, Uptown Sedona, Windmill Park, Oak Creek Vista Overlook,
Yavapai College - Sedona Center, Whitehorse Lake, Sycamore Canyon,
Garland Prairie, J.D. Dam Lake, Bridgeport, Sedona, Posse Grounds
Park, Parsons Spring, Clarkdale, Sedona Airport, Secret Mountain
Vista, and House Mountain Trail Lookout.
This includes the following highways...
Route 66 between mile markers 192 and 193.
Interstate 40 between mile markers 191 and 193.
State Route 260 near mile marker 207.
State Route 179 between mile markers 301 and 313.
State Route 89A between mile markers 350 and 376, and between mile
markers 379 and 397.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3468 11177 3472 11208 3519 11207 3520 11169
TIME...MOT...LOC 0056Z 180DEG 13KT 3476 11189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RRThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:23 PM MST | Flash Flood Warning | FGZ | Coconino | 8 hr |
| Aug 10, 5:56 PM MST | Special Weather Statement | FGZ | 49 min | |
| Aug 10, 6:21 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 10, 6:37 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
| Aug 10, 7:17 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 13 min |
| Aug 10, 7:46 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 11 min |
| Aug 10, 8:05 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Aug 11, 12:32 PM MST | Special Weather Statement | FGZ | Coconino | 28 min |
| Aug 11, 12:36 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Aug 11, 1:12 PM MST | Special Weather Statement | FGZ | 33 min | |
| Aug 11, 1:17 PM MST | Special Weather Statement | FGZ | Coconino | 28 min |
| Aug 11, 2:04 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 26 min |
| Aug 11, 2:11 PM MST | Special Weather Statement | FGZ | Coconino | 34 min |
| Aug 11, 2:19 PM MST | Flash Flood Warning | FGZ | Coconino | 4 hr |
| Aug 11, 2:35 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 40 min |
| Aug 11, 4:34 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
Nearby
Tornado Warnings in Arizona, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.